Alert archive / Nebraska / Special Weather Statements in 2019
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 4, 2019, 2:12 PM MDT for Sheridan County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2019, 2:12 PM MDT (20:12 UTC)
- Expired
- Aug 4, 2019, 3:00 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 145 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 2343 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
331 WWUS83 KLBF 042012 SPSLBF Special Weather Statement National Weather Service North Platte NE 212 PM MDT Sun Aug 4 2019 NEZ004-094-042100- Sheridan NE-Western Cherry NE- 212 PM MDT Sun Aug 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 300 PM MDT... At 212 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Gordon to 29 miles southwest of Medicine Lake. Movement was east at 15 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Gordon, Highway 61 crossing the Snake River, Round Lake, Morgan Lake, Irwin, Intersection of Highway 20 and Irwin Road, Shell Lake State Wildlife Management Area, Rock Hill, Bayonne and Intersection of Highway 27 and Mills Road. This includes the following highways... Highway 20 between mile markers 103 and 126. Highway 61 between mile markers 191 and 206. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4297 10193 4243 10156 4245 10206 4295 10237 TIME...MOT...LOC 2012Z 262DEG 14KT 4287 10220 4250 10193 $$ Roberg
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 4, 11:34 AM MDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 4, 11:34 AM MDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1234 PM CDT Sun Aug 4 2019 .SHORT TERM...(Today through Monday) Issued at 318 AM CDT Sun Aug 4 2019 The HRRR, HREF, NAMnest and RAP models are developing storms off the Black Hills, Laramie Range and Bighorns around 19z-21z this afternoon. This storm activity should grow upscale and carry into wrn Nebraska this evening. Timing differences might get the storms into nwrn Nebraska by 23z. The HRRR with its 1.5 to 2 inch rain totals suggests HP storms but the precipitable water is less than 1.50 inches. The deeper layer shear is strong with winds at 300mb near 40kts while winds at 500mb are weak at 15 to 20 kts. All of this would suggest a marginal severe weather potential. If the storm activity can reach into the stronger winds aloft then a period of severe weather can develop. Otherwise, strong to briefly severe storm clusters is most likely. A cold front will sag into wrn and ncntl Nebraska Monday. Moisture will continue to pool along and behind the cold front with precipitable water increasing to 1.50 inches. Winds aloft at 500mb increase to 30 to 40 kts supporting severe storms if the instability is sufficient. The NAM indicates 3500-4500 J/KG MLCAPE and this should be adequate. It appears to be an early show Monday afternoon with storms firing on or near the front. A few strong or severe storms could be underway by 22z. The POP forecast today through Monday leans on the models listed above plus the model blend. The rain forecast Monday afternoon looks bullish with 20 to 50 POPs. The forcing may not materialize and the cold front could end up south of wrn and ncntl Nebraska. The temperature forecast uses the guidance blend plus bias correction plus a 1 or 2 degree mark up. Saturdays predicted highs were too cool by this amount. .LONG TERM...(Monday night through Saturday) Issued at 318 AM CDT Sun Aug 4 2019 A plume of subtropical moisture will continue to circulate around the subtropical ridge across the swrn U.S. this week. The GFS indicates precipitable water will remain above 1.25 inches and approach 1.65 inches at times. Winds aloft at 500mb are on the strong side at speeds of 25 to 40 kts. This should support strong to severe storms at times and the forecast is laden with 20 to 40 POPs daily. A back door cold front should move in late Wednesday. Until then highs in the mid 80s to lower 90s will be common. These highs might be too cool but h700mb temperatures are expected to remain in the 12- 13C range which supports this cooler forecast. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1229 PM CDT Sun Aug 4 2019 VFR conditions forecast at the KLBF and KVTN terminals through 18Z Monday. There will be scattered thunderstorms late this afternoon across the northwest Sandhills. The thunderstorms to move southeast with coverage to diminish late evening and overnight. Included VCTS at KVTN from 00Z until 04Z. At KLBF, VCSH after 05Z. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...CDC LONG TERM...CDC AVIATION...Roberg
Hazardous weather outlook, Aug 4, 11:20 AM MDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1220 PM CDT Sun Aug 4 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-051730- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1220 PM CDT Sun Aug 4 2019 /1120 AM MDT Sun Aug 4 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Scattered thunderstorms are possible late this afternoon across northwest Nebraska. The storms will track southeastward this evening into the Sandhills and portions of southwest Nebraska. A few of the storms could be severe, mainly across northwest Nebraska. Large hail to the size of quarters and gusty winds would be the primary severe threats. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Additional scattered thunderstorms will move southeast across the area Monday afternoon and evening. A few of these could be severe. An active pattern will bring chances for thunderstorms through much of the week Tuesday through Saturday. Later forecasts will determine any severe threats. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 4, 1:09 PM MDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service North Platte NE 109 PM MDT Sun Aug 4 2019 NEZ004-094-042000- Sheridan NE-Western Cherry NE- 109 PM MDT Sun Aug 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 200 PM MDT... At 109 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles south of Batesland, or 14 miles north of Gordon, moving southeast at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Irwin, Hoover Lake and Shell Lake State Wildlife Management Area. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4300 10192 4293 10179 4282 10207 4300 10228 TIME...MOT...LOC 1909Z 297DEG 10KT 4301 10214 Roberg
Special weather statement, Aug 4, 2:12 PM MDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 212 PM MDT Sun Aug 4 2019 NEZ004-094-042100- Sheridan NE-Western Cherry NE- 212 PM MDT Sun Aug 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES UNTIL 300 PM MDT... At 212 PM MDT, Doppler radar was tracking strong thunderstorms along a line extending from near Gordon to 29 miles southwest of Medicine Lake. Movement was east at 15 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Gordon, Highway 61 crossing the Snake River, Round Lake, Morgan Lake, Irwin, Intersection of Highway 20 and Irwin Road, Shell Lake State Wildlife Management Area, Rock Hill, Bayonne and Intersection of Highway 27 and Mills Road. This includes the following highways... Highway 20 between mile markers 103 and 126. Highway 61 between mile markers 191 and 206. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with these storms. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4297 10193 4243 10156 4245 10206 4295 10237 TIME...MOT...LOC 2012Z 262DEG 14KT 4287 10220 4250 10193 Roberg
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 1:52 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 33 min |
| Aug 4, 2:21 PM MDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Aug 4, 3:07 PM MDT | Special Weather Statement | LBF | Sheridan | 38 min |
| Aug 4, 3:47 PM MDT | Special Weather Statement | LBF | Sheridan | 43 min |
| Aug 4, 4:22 PM MDT | Special Weather Statement | LBF | Hooker | 38 min |
| Aug 4, 4:40 PM MDT | Special Weather Statement | LBF | Cherry | 50 min |
| Aug 4, 4:54 PM MDT | Special Weather Statement | LBF | Grant, Hooker | 51 min |
| Aug 4, 5:06 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 39 min |
| Aug 4, 5:45 PM MDT | Special Weather Statement | LBF | Keya Paha | 45 min |
| Aug 4, 5:47 PM MDT | Special Weather Statement | LBF | Arthur, Grant | 43 min |
Nearby
Special Weather Statements in Nebraska, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.